MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ULTRA 8 IAB: 8FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL INC. ULTRA 8 IAB: 8FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-05830-U
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported by the rn that there is a bloody, frothy looking condensate in the helium drive line tubing, the nurse stated that he has not had any alarms.The clinical support specialist explained to the rn that the intra-aortic balloon (iab) had to be removed as soon as possible.The rn reported that the message would be related to the md.There was no report of patient injury or consequence.
 
Additional Manufacturer Narrative
Qn#: (b)(4).Teleflex received the device for investigation.The reported complaint of iab blood in helium pathway is confirmed based on visual inspection of the device.The cause of the complaint was unable to be determined due to the returned state of the device.The iab was returned with a broken central lumen and damaged outer lumen.Additionally, the iab bladder had a full thickness abrasion.The appearance of the abraded area is consistent with repeated contact with calcified plaque on the aortic wall.It cannot be confidently determined which damage occurred first.The root cause of how the blood entered the helium pathway is undetermined.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.Teleflex assessed the risk for the reported complaint.There are no new or revised risks.This will be monitored for any developing trends.No further action required at this time.
 
Event or Problem Description

Brand Name
ULTRA 8 IAB: 8FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key9410840
Report Number3010532612-2019-00423
Device Sequence Number19291446
Product Code DSP
UDI-Device Identifier00801902010742
UDI-Public00801902010742
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue NumberIAB-05830-U
Device Lot Number18F19A0048
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2019
Initial Date Received by Manufacturer 11/11/2019
Supplement Date Received by Manufacturer01/06/2020
Initial Report FDA Received Date12/04/2019
Supplement Report FDA Received Date01/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXTRACORPOREAL MEMBRANE OXYGENATION.; EXTRACORPOREAL MEMBRANE OXYGENATION.; EXTRACORPOREAL MEMBRANE OXYGENATION.